It is currently Thu Aug 17, 2017 5:49 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Fri Oct 09, 2015 2:22 am 
Offline
Average Poster
Average Poster

Joined: Fri Oct 09, 2015 2:11 am
Posts: 20
I'm having a severe bad reaction to subutex. Extreme pain in my muscles (mainly legs) and joints. I want off this stuff asap, however, the horrible clinic I'm going to says that they only go as low as 2mg and that's it. If you want to get off you have to stop at 2mg. So (my history)..I got inducted(waited 48 hours to switch from 30mg methadone) they started me at 4mg, was on that for a few days. Went to 8mg & I've been on 8mg per day for about 5 days and just went back down to 4mg and have been on 4mg for about two days. I'm also in so much pain right now that I will not be able to get up and go to the clinic because I can't walk. The muscles in my legs and ankles have become so weak that I'm literally bed-ridden and I'm a 26 year old girl who has never had these problems before. If someone can please help me, I just hope that the pain will go away after stopping this drug. I don't take anything else but sub. I also have been eating healthy foods and taking vitamins to build up bone and musvle strength but its getting worse and worse. I have a job that requires me to stand on my feet for 8 hours a day and its getting to the point where I will have to quit my job BC the pain is unbearable. Please help!!!


Top
 Profile  
 
PostPosted: Fri Oct 09, 2015 9:54 am 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 882
Hi Bumble, I am so sorry to hear about your pain! My brain is filled with questions to ask you so maybe I would be able to help. First, what is your drug of choice and how long had you been on it before starting subs? Also, how much were you taking? When was the last time you had a physical or have you seen a doctor for the leg pain. Could it be that you are not taking a high enough dosage of suboxone and the leg pain is part of withdrawl? Or could it be that the leg pain is a seperate medical issue not related to suboxone? I am so sorry that you are in pain! I am sure that someone with more experience will respond soon!


Top
 Profile  
 
PostPosted: Fri Oct 09, 2015 12:19 pm 
Offline
Average Poster
Average Poster

Joined: Fri Oct 09, 2015 2:11 am
Posts: 20
Hey Michelle, thanks for the reply! :)
Well, before I got on the methadone , I was taking 3-4 30mg Roxy almost daily for a few months. I initially started with pain meds BC of pain I was experiencing with my back(scoliosis) and my feet(arthritis). The oxy would give me a pain free day at work and I would be super productive all day. But eventually I realized I can't spend this kind of money anymore I was spending over $100 a day some days and I was broke again. So i tryed stopping and got bad WD so I decided (worst decision I think) to start methadone. Basically trading one drug for another. I never thought it would put me in WORST pain that I've ever had. I got off of 30mg methadone after 2 months and switched to subutex 9 days ago. So that's where I'm at. I've also been on methadone and suboxone before about 4 years ago. I don't know if that could have anything to do with it. The doctors, well my family practioner she doesn't deal with pain meds and knows nothing about what could be causing the pain. She didn't want to give me xray because she didn't want to put my body under more stress because I had a fever I guess. So she referred me to a pain managent doctor who has not called me yet and its been a week. So I'm just paying $17 a day at the clinic with severe pain all over my body. I've told the nurses at the clinic but they just try and tell me its not the sub's its ra or something.


Top
 Profile  
 
Our Sponsors
PostPosted: Fri Oct 09, 2015 5:35 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
You were just on methadone 9 days ago? Your problem isn't the mu-receptor action of buprenorphine; you problem is that you still have tons of methadone in your brain, wrestling with control of your mu receptors. I've seen this before, and any doc who deals with both methadone and buprenorphine should know that it is VERY hard to convert from one to the other. I suspect the problem has only been made worse by the reaction to it-- i.e. lowering your dose of buprenorphine, at the same time that the methadone slowly leaves your system. If you were my patient, I would increase your buprenorphine to a full 16 mg per day, so that it can out-compete the methadone.

Understand that the only thing buprenorphine does is to bind to opioid receptors. The actions of bupe are very specific to mu, and to a lesser extent kappa opioid receptors. Methadone, on the other hand, has a range of side effects caused by actions at other CNS receptors. Methadone, when used chronically, binds to brain proteins, giving it a very long half-life-- making it a good med for addiction treatment, but a lousy med to get rid of.

Patients converted from bupe to methadone have two issues. One is the tolerance issue, which is why we first taper people to 30-40 mg of methadone before induction. The second issue is the very long half-life of methadone in the brain. Many docs change patients from methadone to oxycodone or other agonists for a couple weeks before starting buprenorphine for that reason.

Had you stayed on a high dose of buprenorphine, the methadone would have dropped to a level where buprenorphine could out-compete it. But lowering the bupe to a very low dose has allowed the methadone to stay in the game, causing chaos at your receptors.

I doubt you are interested in doing what I think would work-- so instead, you will have to wait until two meds, both with long half-lives, leave your system-- or at least until one of them can out-compete the other.

I don't know why in your case, the symptoms include so much muscle pain. It could have to do with the rigidity that opioids cause in skeletal muscle. If you have any Benadryl laying around, try taking a small dose (25 mg or so). It is sold over the counter... it may alter the balance of activity between the brain and muscles and relieve the spasm. It might not; I'm making an educated guess about neurochemistry... but at worst it will make you drowsy for a few hours. Probably should do it at night, if you do it at all, because of the sedation it will cause.

Good luck!


Top
 Profile  
 
PostPosted: Sun Oct 11, 2015 8:53 pm 
Offline
Average Poster
Average Poster

Joined: Fri Oct 09, 2015 2:11 am
Posts: 20
Suboxdoc-
I am so thankful for your long reply. I took everything you had to say to heart and really, you were right about the methadone still playing a part. I feel much better now. But I really think it was the methadone. The 4mg suboxone it seems to be, has stabilized and I'm feeling more like my normal self again. Not constipated and the pain had deminished considerably. I still have some sore spots, like ankles, but overall its bareable and I can handle this. As long as the pain doesn't sneak back. After I read your message I was ready to ask the nurse to go back up to 8mg. But for some reason, I just stopped myself. I just felt for some crazy reason like I should stay at 4. So I did. I'm feeling good at the moment. I'm just glad I was only on a low dose of methadone and only for a couple months. I could not imagine being on that stuff for years and years and at those high doses ppl are taking. My God that stuff is so potent and its deff. not for me. I'm 5'4 and 110 lbs and have a very small frame so there is no need for me to be taking this potent stuff . I just really can't wait to get down to 2mg and start tapering from there.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group